Alert archive / Florida / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 26, NWS Melbourne, FL

May 21, 2020Orange County, Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 21, 2020, 6:15 PM EDT for Orange County, Osceola County, Florida. It was in force for 41 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2020, 6:15 PM EDT (22:15 UTC)
Expired
May 21, 2020, 6:56 PM EDT
In force
41 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Orange County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 65 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 6:15 PM EDTHAIL 1.252 Ne Buena Ventura Lake, FLPUBLIC REPORTED HALF DOLLAR SIZE HAIL VIA TWITTER. TIME ESTIMATED FROM RADAR
May 21, 6:15 PM EDTHAIL 1.752 Nne Buena Ventura Lak, FLTRAINED SPOTTER REPORTED GOLF BALL SIZE HAIL.
May 21, 6:18 PM EDTHAIL 12 Ene Buena Ventura Lak, FLEMERGENCY MANAGER REPORTED QUARTER SIZE HAIL AT THE INTERSECTION OF SIMPSON RD AND OSCEOLA PARKWAY.
May 21, 6:20 PM EDTHAIL 0.88Lake Nona, FLPUBLIC REPORTS HAIL IN LAKE NONA UP TO AROUND NICKEL SIZE HAIL. TIME ESTIMATED FROM RADAR.
May 21, 6:20 PM EDTHAIL 1.25Sse Buena Ventura Lakes, FLDELAYED REPORT. PUBLIC REPORT RELAYED VIA BROADCAST MEDIA OF HAIL UP TO HALF DOLLAR SIZE IN BUENA VENTURA LAKES.
May 21, 6:22 PM EDTHAIL 1.751 Ene Buena Ventura Lak, FLTRAINED SPOTTER REPORTED 1 AND 1/4 INCH HAIL AT 622PM. SPOTTER THEN CALLED BACK AT 642PM AND REPORTED FINDING 1 AND 3/4 INCH HAIL STONES AND THAT HIS VINYL FENCE HAD BLOWN DOWN.
May 21, 6:56 PM EDTTSTM WND GST 45Orlando International A, FLMEASURED WIND GUST 45 MPH FROM THE SOUTH 170/39 KNOTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2020-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 584 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2020-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
584 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

362 
WUUS52 KMLB 212215
SVRMLB
FLC095-097-212315-
/O.NEW.KMLB.SV.W.0026.200521T2215Z-200521T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
615 PM EDT Thu May 21 2020

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  South central Orange County in east central Florida...
  North central Osceola County in east central Florida...

* Until 715 PM EDT.

* At 615 PM EDT, a severe thunderstorm was located over Buena Ventura
  Lakes, and is nearly stationary.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Orlando, Kissimmee, Orlando International Airport, Buena Ventura
  Lakes and East Lake Toho.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2826 8117 2826 8140 2844 8140 2846 8118
TIME...MOT...LOC 2215Z 170DEG 2KT 2836 8132 

HAIL...1.25IN
WIND...60MPH
 
$$

Combs
3 follow-up statements
302 
WWUS52 KMLB 212230
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
630 PM EDT Thu May 21 2020

FLC095-097-212315-
/O.CON.KMLB.SV.W.0026.000000T0000Z-200521T2315Z/
Orange FL-Osceola FL-
630 PM EDT Thu May 21 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTH CENTRAL ORANGE AND NORTH CENTRAL OSCEOLA COUNTIES...

At 628 PM EDT, a severe thunderstorm was located over Buena Ventura 
Lakes, and is nearly stationary. Hail to the size of half dollars 
has been reported with this storm.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Trained weather spotters.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Orlando, Kissimmee, Orlando International Airport, Buena Ventura
Lakes and East Lake Toho.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2826 8117 2826 8140 2834 8140 2845 8130
      2846 8118
TIME...MOT...LOC 2228Z 170DEG 2KT 2837 8132 

HAIL...1.25IN
WIND...60MPH
 
$$

Combs
520 
WWUS52 KMLB 212244
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
644 PM EDT Thu May 21 2020

FLC095-212253-
/O.CAN.KMLB.SV.W.0026.000000T0000Z-200521T2315Z/
Orange FL-
644 PM EDT Thu May 21 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ORANGE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 2835 8139 2835 8117 2826 8117 2826 8140
      2834 8140
TIME...MOT...LOC 2243Z 316DEG 10KT 2832 8123 

$$

FLC097-212315-
/O.CON.KMLB.SV.W.0026.000000T0000Z-200521T2315Z/
Osceola FL-
644 PM EDT Thu May 21 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTH CENTRAL OSCEOLA COUNTY...

At 643 PM EDT, a severe thunderstorm was located over Narcoossee,
moving southeast at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Kissimmee, Buena Ventura Lakes, East Lake Toho, Narcoossee and Austin
Tindall Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2835 8139 2835 8117 2826 8117 2826 8140
      2834 8140
TIME...MOT...LOC 2243Z 316DEG 10KT 2832 8123 

HAIL...1.00IN
WIND...60MPH
 
$$

Combs
819 
WWUS52 KMLB 212256
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
656 PM EDT Thu May 21 2020

FLC097-212306-
/O.CAN.KMLB.SV.W.0026.000000T0000Z-200521T2315Z/
Osceola FL-
656 PM EDT Thu May 21 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OSCEOLA COUNTY
IS CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

LAT...LON 2835 8139 2835 8117 2826 8117 2826 8140
      2834 8140
TIME...MOT...LOC 2255Z 170DEG 2KT 2833 8123 

$$

Combs

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:58 PM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, May 21, 3:58 PM EDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
358 PM EDT Thu May 21 2020

.DISCUSSION...

...Strong to Isolated Severe Storms Possible Through This
Evening...
...High Risk of Rip Currents Continuing Through Late Week...

Tonight-Friday...Sea breeze boundaries will continue to move
inland with scattered showers and storms developing through late
afternoon and toward sunset across east central Florida. The
threat of strong to a few severe storms will continue through this
the remainder of the day and into this evening. Main threats from
this activity will be wind gusts up to 50 to 60 mph, small to 1
inch diameter hail, frequent lightning and locally heavy rainfall
of 1-2 inches. Convection will diminish or shift offshore through
late evening, with rain chances ending near to just after
midnight. Lows will fall into the upper 60s to low 70s tonight,
and locations that see locally heavy rainfall may see some patchy
fog develop near daybreak Friday.

Some drier air moving into the area will lower rain chances into
tomorrow. However, isolated to scattered showers and storms will
still be possible along the inland moving east coast sea breeze
with greatest rain chances up to 30-40 percent over the interior
where boundary collisions are more likely. It will be another hot
day with highs in the upper 80s/near 90 along the coast and low to
mid 90s over the interior.

Saturday-Sunday...Low level east-southeast winds will generally
prevail across the area into the weekend, with the ridge axis
positioned across the north-central Florida peninsula. East coast
sea breeze will be able to develop and move inland each afternoon,
with isolated to scattered showers and storms developing, mainly
west of I-95. Rain chances remain on the lower end overall,
ranging from 20 percent along the coast to 30 percent well inland.

Temperatures will remain near to above normal through the
weekend, with highs reaching the mid to upper 80s along the coast,
and up to the upper 80s to low 90s inland (potentially mid 90s
well inland on Saturday). Warm and muggy morning for some areas as
temps only drop into the low 70s, which is slightly above normal
for this time of year.

Monday-Wednesday...(Previous Discussion) Consistent daily pattern
for next week as scattered showers and thunderstorms will develop
each afternoon with rain chances around 30-50 percent areawide.
Main threat with any storm that develops will be deadly cloud-to-
ground lightning strikes. The Bermuda High Pressure strengthens
over the central Atlantic with the axis of the ridge north of the
Florida peninsula. Afternoon highs reach the mid 80s along the
coast and upper 80s to around 90 degrees inland. Morning lows each
day near their seasonal values in the upper 60s, though it could
stay warm overnight along the immediate coast due to onshore winds
and high moisture values.

An interesting note in the evolving long term weather pattern.
Early next week both the GFS and ECMWF show the remnants of the
current cutoff low over the eastern CONUS becoming cutoff again
over the western Atlantic. This upper low will be weaker but
should find itself parked just east of Florida by Thursday. At the
same time a second cutoff low will develop over Texas by mid
week, keeping east central Florida underneath persistent easterly
flow. In this case, we will continue to see scattered afternoon
showers/storms with highest rain chances remaining over the
central/western peninsula.

&&

.AVIATION...
VFR conditions prevailing, with scattered to numerous showers and
thunderstorms developing this afternoon through sunset. Highest
storm potential will be west of I-95 and from KMCO/KISM south. A few
storms have the potential to produce winds of 35 kts or greater.
Storms coverage will decrease after sunset, but a few showers may
linger around the area for a few hours, hence VCSH continuing at
some terminals after 00Z.

&&

.MARINE...

Tonight-Friday...Swells up to 6-7 feet will continue to produce
poor to hazardous boating conditions across the coastal waters,
with SCA continuing over the Gulf Stream waters through early
Friday morning. Winds may become quite variable and gusty should
any storms or outflow boundaries they produce shift offshore
through late evening. Otherwise, winds will generally be out of
the S/SE becoming E/SE into tomorrow as the east coast sea breeze
develops and moves inland.

Saturday-Monday...(Previous Discussion) Improved boating
conditions for the holiday weekend as high pressure builds
westward across the Florida peninsula. Southeast winds
Saturday/Sunday become east on Monday, and will generally increase
to around 10 knots each afternoon. Could be a bit choppy on
Saturday with seas 4-5 feet across the waters, then subsiding to
3-4 feet Sunday, and 2-3 feet on Monday. Each afternoon will see
isolated to scattered lightning storms develop. Mariners should
keep an eye on the skies this holiday weekend as the main threat
with any storm will be deadly cloud-to- ground lightning strikes.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  69  90  72  89 /  30  30  10  20
MCO  71  94  72  92 /  50  30  20  30
MLB  70  87  74  86 /  50  20  10  20
VRB  70  88  72  87 /  30  20  10  10
LEE  71  95  73  94 /  30  40  30  30
SFB  70  94  72  93 /  50  30  20  20
ORL  71  93  73  92 /  50  30  20  30
FPR  70  87  71  86 /  30  20  10  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 10 AM EDT Friday for Flagler Beach to
     Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
     Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
     60 nm-Volusia-Brevard County Line to Sebastian Inlet 20-60
     nm.

&&

Weitlich/Smith/Leahy
Hazardous weather outlook, May 21, 5:43 AM EDT, 12 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
543 AM EDT Thu May 21 2020

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-220000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
543 AM EDT Thu May 21 2020

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Strong surface heating and cold temperatures aloft will produce
substantial instability this afternoon, allowing for scattered
lightning storms to develop as the east coast sea breeze pushes
inland. The best chance for a few strong to possibly severe storms
will be from Seminole, Orange and Brevard counties southward to
Lake Okeechobee and the Treasure coast between 4 pm and 8 pm. The
threat for strong storms will decrease after sunset but lingering
rains with embedded storms will persist in some areas past sunset
and diminish by midnight.

The primary threats will be wind gusts up to 60 mph, frequent
lightning strikes and small hail.

.FLOOD IMPACT...
Slow moving storms will produce locally heavy rain this afternoon
and early evening, capable of producing 1 to 2 inches in an hour
or less. This could produce temporary flooding of some roads and
poor drainage areas especially in urbanized locations.

.RIP CURRENT IMPACT...
Long period Northeast swells will reach the coast today and
produce a High Risk of life threatening rip currents along with
rough surf. Rip currents can pull even the best swimmers away
from shore into deeper water. Entering the surf is not
recommended.

.MARINE THUNDERSTORM GUST IMPACT...
Scattered lightning storms will develop this afternoon just inland
from the coast. A few storms will push offshore the coast while
others develop farther into the interior during the late afternoon
and early evening. Conditions are favorable for strong wind gusts
of 35 to 45 knots affecting some of the inland lakes as well as
the intracoastal and nearshore Atlantic waters.

.WIND AND SEA IMPACT...
Northeast swells of 5 to 7 feet will impact the local Atlantic
waters through tonight. The primary concern will be hazardous
conditions near inlets for small craft, especially during the
outgoing tide.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
Long period Northeast swells will continue to propagate into the
surf zone through the holiday weekend. These swells will produce a
High Risk of rip currents on Friday and at least a Moderate Risk
this weekend. In addition, small craft will experience hazardous
conditions near inlets especially during the outgoing tide.

Isolated to scattered lightning storms are expected each day,
mainly in the afternoons. The primary hazard from storms this
weekend and early next week will be cloud to ground lightning.

.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if needed.

Kelly

In the hours before

Local storm report, May 21, 4:52 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
452 PM EDT THU MAY 21 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             SAINT LUCIE WEST        27.31N 80.40W
05/21/2020  M1.00 INCH       St. Lucie          FL   PUBLIC

            MEMBER OF THE PUBLIC SUBMITTED A PHOTO OF 1 INCH HAIL ON
            FACEBOOK. TIME ESTIMATED FROM RADAR.

&&

CL
Special weather statement, May 21, 5:17 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Melbourne FL
517 PM EDT Thu May 21 2020

FLZ047-053-054-212215-
Southern Brevard County FL-Osceola FL-Indian River FL-
517 PM EDT Thu May 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INDIAN RIVER...
SOUTHERN BREVARD AND SOUTHEASTERN OSCEOLA COUNTIES UNTIL 615 PM
EDT...

At 516 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Kenansville. This storm was nearly stationary.
Additional storms are expected to develop across southern Osceola
county through 615 pm.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Lake Kissimmee, Kenansville and Lake Marian.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2798 8079 2764 8078 2764 8114 2765 8114
      2771 8115 2773 8117 2774 8116 2782 8121
      2785 8124 2786 8130 2792 8131 2794 8135
      2795 8134 2800 8138
TIME...MOT...LOC 2116Z 301DEG 2KT 2784 8086

Combs
Local storm report, May 21, 5:18 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
518 PM EDT THU MAY 21 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             9 W OKEECHOBEE          27.25N 80.98W
05/21/2020  E1.00 INCH       Okeechobee         FL   PUBLIC

            HAIL UP TO QUARTER SIZE AT THE RIVER BLUFF RV RESORT.
            TIME ESTIMATED BY RADAR DATA.

&&

JCP
Special weather statement, May 21, 5:27 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Melbourne FL
527 PM EDT Thu May 21 2020

FLZ044-144-212200-
Northern Lake County FL-Southern Lake County FL-
527 PM EDT Thu May 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAKE COUNTY UNTIL 600 PM
EDT...

At 527 PM EDT, Doppler radar was tracking a strong thunderstorm near
Howey-In-the-hills, moving northeast at 10 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Eustis, Tavares, Mount Dora, Howey-In-the-hills and Astatula.

LAT...LON 2886 8164 2879 8164 2878 8166 2869 8166
      2870 8181 2881 8181
TIME...MOT...LOC 2127Z 246DEG 9KT 2876 8176

Combs
Special weather statement, May 21, 5:53 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Melbourne FL
553 PM EDT Thu May 21 2020

FLZ045-053-212315-
Osceola FL-Orange FL-
553 PM EDT Thu May 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ORANGE AND NORTHERN
OSCEOLA COUNTIES UNTIL 715 PM EDT...

At 548 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bay Lake, moving east at 15 mph. Numerous lightning storms are then
expected to develop across Orange and Osceola counties through early
this evening due to several outflow boundaries colliding with the
east coast sea breeze.  Some of these storms could become
strong to severe.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Winter Park and Wedgefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also possible, and may lead to localized
flooding. Do not drive your vehicle through flooded roadways.

Frequent cloud to ground lightning will also be possible.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2861 8149 2861 8106 2799 8109 2800 8142
      2803 8144 2804 8146 2806 8146 2806 8144
      2801 8138 2804 8136 2807 8137 2807 8135
      2808 8135 2809 8145 2814 8146 2814 8152
      2820 8152 2826 8156 2826 8160
TIME...MOT...LOC 2148Z 279DEG 11KT 2838 8153

Combs
Special weather statement, May 21, 6:12 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Melbourne FL
612 PM EDT Thu May 21 2020

FLZ047-212245-
Southern Brevard County FL-
612 PM EDT Thu May 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BREVARD COUNTY UNTIL
645 PM EDT...

At 612 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Palm Bay. This storm was nearly stationary.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Palm Bay, Melbourne, Malabar, Camp Holly Fish Camp and West
Melbourne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2782 8087 2808 8087 2809 8086 2810 8086
      2809 8065 2782 8055
TIME...MOT...LOC 2212Z 194DEG 3KT 2795 8080

Combs

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 3:17 AM EDTRip Current StatementMLBVolusia41 hr
May 21, 2:43 PM EDTSpecial Weather StatementMLBMartin47 min
May 21, 3:09 PM EDTSevere Thunderstorm WarningMLBMartin30 min
May 21, 3:31 PM EDTSpecial Weather StatementMLBIndian River, Saint Lucie59 min
May 21, 4:01 PM EDTSevere Thunderstorm WarningMLBSaint Lucie12 min
May 21, 4:21 PM EDTSpecial Weather StatementMLBOkeechobee54 min
May 21, 4:39 PM EDTSpecial Weather StatementMLBSumter36 min
May 21, 4:45 PM EDTSevere Thunderstorm WarningMLBOkeechobee18 min
May 21, 5:09 PM EDTSevere Thunderstorm WarningMLBOkeechobee19 min
May 21, 5:17 PM EDTSpecial Weather StatementMLBOsceola58 min
May 21, 5:27 PM EDTSpecial Weather StatementMLBLake33 min
May 21, 5:34 PM EDTSevere Thunderstorm WarningMLBLake26 min
May 21, 5:53 PM EDTSpecial Weather StatementMLBOrange, Osceola82 min
May 21, 6:12 PM EDTSpecial Weather StatementMLBIndian River33 min
May 21, 6:34 PM EDTSpecial Weather StatementMLBOsceola41 min
May 21, 6:37 PM EDTSevere Thunderstorm WarningMLBOsceola20 min
May 21, 6:52 PM EDTSpecial Marine WarningMLB53 min
May 21, 7:14 PM EDTSevere Thunderstorm WarningMLBOrange21 min
May 21, 7:24 PM EDTSpecial Weather StatementMLBSeminole36 min
May 21, 7:26 PM EDTSpecial Weather StatementMLBBrevard34 min
May 21, 7:31 PM EDTSevere Thunderstorm WarningMLBSeminole29 min
May 21, 7:40 PM EDTSpecial Weather StatementMLBSeminole50 min

Nearby

Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.